U.S. doctors online nowAsk doctors free
CA
A female asked:

Bleeding for three weeks straight after using nuva ring for almost 2 months, is this normal? also, i have more bleeding and pain as the days go by. i started using nuva ring because i suffer from heavy and painful menstrual periods and i hoped that it wou

2 doctor answers4 doctors weighed in
Dr. James Rochester
Family Medicine 27 years experience
Not normal: Best to see and discuss with your gyn provider. If you were using it to help menstrual cycles may need to go back on some form of hormone therapy to control them. Other option is to wait 2-3 months and see if things sort themselves out. Tough to do. Hope this was helpful. Best of luck with this. In know it is not fun. Sorry. Dr R
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
Not good!: Nuvaring releases both estrogen and progesterone into your body and, as you've noticed, it doesn't always alleviate heavy menstrual bleeding and pain. Other contraceptives might work better for you, particularly progesterone only options that inhibit growth of the uterine lining & alleviate menstrual cramps. Please don't suffer in silence. Talk with your doctor!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 6, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.